MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <4> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <4> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337138001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with the ionized calcium assay on a cobas b 221 <4> system.The initial result was 1.52 mmol/l.The repeat results were 1.14 mmol/l when tested on another gasometer and a cobas c311 analyzer.
 
Additional Manufacturer Narrative
The calcium reagent lot number and expiration date were not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The data was requested for the investigation, but was not provided.It was noted that the customer had the controls in the ion-selective electrode (ise) module began to fail with an increasing trend a few days prior to the event, but the customer ignored the failed qc results and continued to perform the sample measurements.The product labeling states: "failure to follow qc protocols or ignoring qc results may lead to incorrect patient results, which may endanger patient lives.Follow quality control practices according to local regulations.Do not to use heparinized sample containers for qc measurements.Use an ampoule adapter to carry out the manual qc measurement.Perform a minimum of 2 qc measurements each day.In addition, alternate through the 3 levels of available qc materials over the course of 3 days.For example: day 1: level 1 and 2.Day 2: level 3 and 1.Day 3: level 2 and 3.Perform qc tests on 3 levels after each of these actions: replacement of mss cassette, electrode, fluid pack, or rinse solution startup of the system after performing proficiency testing if qc results do not match their expected results, perform the qc measurements again.If qc results still do not to match their expected results, refer to the qc troubleshooting section: qc troubleshooting if the error persists, contact your roche service representative.- do not use the system for diagnostic purposes until qc results match their expected results." it¿s strongly recommended that the customer perform the qc tests and evaluate the qc results according to the instructions in the product labeling.The product labeling emphasizes that the proper installation and timely replacement of electrodes are crucial.The product labeling states: "installing or using expired electrodes may lead to incorrect results data collected using expired electrodes are not reliable.This may lead to incorrect results, which may endanger patient lives.Do not install electrodes after the "install before" date.Do not use electrodes that have exceeded their expiry dates.Do not use electrodes after their maximum in-use time.For the maximum in-use time of all electrodes, see electrodes and mss cassettes immediately after installing a new electrode, set up an alert in the maintenance scheduler to replace it after it has expired." after the event, the electrode replacement and the instrument maintenance were confirmed.Thorough checks were run on the instrument, and the instrument was performing within specifications.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS B 221 <4> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22495219
Report Number1823260-2025-02135
Device Sequence Number8094565
Product Code CEM
UDI-Device Identifier04015630018321
UDI-Public04015630018321
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337138001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown